Alert archive / Illinois / Frost Advisories in 2018

Frost Advisory 2, NWS Lincoln, IL

October 11, 201817 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Oct 11, 2018, 3:41 AM CDT for 17 counties in Illinois. It took effect at Oct 12, 2018, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2018, 3:41 AM CDT (08:41 UTC)
In effect from
Oct 12, 2018, 1:00 AM CDT
Expired
Oct 12, 2018, 8:00 AM CDT
In force
7 hr
Issued by
NWS Lincoln, IL

Counties Cass County, IL, Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Peoria County, IL, Piatt County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 31 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

860 
WWUS73 KILX 110841
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
341 AM CDT Thu Oct 11 2018

ILZ027>031-036>038-040>048-111645-
/O.NEW.KILX.FR.Y.0002.181012T0600Z-181012T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
and Petersburg
341 AM CDT Thu Oct 11 2018

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

The National Weather Service in Lincoln has issued a Frost
Advisory, which is in effect from 1 AM to 8 AM CDT Friday. 

* TEMPERATURE...Lower to middle 30s.

* IMPACTS...Sensitive outdoor plants and vegetation may be 
  damaged or killed if left uncovered or not brought indoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Shimon
4 follow-up statements
985 
WWUS73 KILX 111614
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1114 AM CDT Thu Oct 11 2018

...Frost Expected Tonight...

ILZ027>031-036>038-040>048-112100-
/O.CON.KILX.FR.Y.0002.181012T0600Z-181012T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
and Petersburg
1114 AM CDT Thu Oct 11 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TEMPERATURE...Lower to middle 30s.

* IMPACTS...Sensitive outdoor plants and vegetation may be 
  damaged or killed if left uncovered or not brought indoors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
695 
WWUS73 KILX 112051
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
351 PM CDT Thu Oct 11 2018

...Frost Expected Tonight...

ILZ027>031-036>038-040>048-120900-
/O.CON.KILX.FR.Y.0002.181012T0600Z-181012T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
and Petersburg
351 PM CDT Thu Oct 11 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TEMPERATURE...Lower to middle 30s.

* IMPACTS...Sensitive outdoor plants and vegetation may be 
  damaged or killed if left uncovered or not brought indoors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
442 
WWUS73 KILX 120844
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
344 AM CDT Fri Oct 12 2018

...Frost Expected This Morning...

ILZ027>031-036>038-040>048-121300-
/O.CON.KILX.FR.Y.0002.000000T0000Z-181012T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
and Petersburg
344 AM CDT Fri Oct 12 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE...Lower to middle 30s.

* IMPACTS...Sensitive outdoor plants and vegetation may be 
  damaged or killed if left uncovered or not brought indoors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
303 
WWUS73 KILX 121247
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
747 AM CDT Fri Oct 12 2018

ILZ027>031-036>038-040>048-121400-
/O.EXP.KILX.FR.Y.0002.000000T0000Z-181012T1300Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
and Petersburg
747 AM CDT Fri Oct 12 2018

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures will increase into the upper 30s and lower 40s by mid
morning today, eliminating potential for frost, therefore the
frost advisory will be allowed to expire at 8 a.m. this morning. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 10, 11:45 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Oct 10, 11:45 PM CDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1145 PM CDT Wed Oct 10 2018

.UPDATE...
Issued at 912 PM CDT Wed Oct 10 2018

Extensive cloud cover and breezy west winds will likely keep
temps from dropping too far tonight. So will need to make some
adjustments to forecasted overnight lows. Main adjustment is to
raise them by 1-2 degrees in northwest half of the CWA. Remainder
of the forecast looks fine. However, due to change in overnight
lows, update will be sent out shortly.

&&

.SHORT TERM...(This evening through Thursday)
ISSUED AT 320 PM CDT Wed Oct 10 2018

Mid afternoon surface analysis shows a cold front moving east
toward Peoria and Springfield, with a narrow band of showers with
moderate to heavy rain ahead of it nearing I-57. SPC day1 update
continues a marginal risk of severe thunderstorms over eastern IL
rest of this afternoon for gusty winds. Mostly cloudy to overcast
skies across IL this afternoon. Temps mostly in the upper 60s and
lower 70s over CWa, but were as warm as 78F at Flora with 80F at
Salem and Centralia. Temps were falling into the low to mid 60s
behind cold front in west central IL near MS river valley. CAPES
were approaching 1000 j/kg over Effingham and Clay counties and
feel this area may have best chance of marginal risk of strong to
severe storms late this afternoon. Hi-res models push cold front
eastward toward the IL/IN border early this evening, with chances
of showers and isolated thunderstorms diminishing upon its
passage. Partly to mostly cloudy skies prevail tonight with breezy
west winds ushering in much colder air. Lows tonight in the upper
30s nw of the IL river and mid 40s in southeast IL.

Canadian high pressure settles into the great plains on Thu with
breezy WNW winds over central IL as skies become partly to mostly
sunny by midday. Highs Thu in the 50s, ranging from lower 50s
northern CWA and upper 50s in southeast IL.

.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 320 PM CDT Wed Oct 10 2018

Canadian high pressure settles into the eastern plains by dawn Thu
and winds gradually diminish with fair skies setting up a chilly
and potentially frosty overnight. Lows mostly in the mid 30s Thu
night, with Galesburg near 32F and upper 30s near Lawrenceville.
Widespread frost over nw CWA overnight, with areas of frost
central CWA and patchy frost as far se as I-70 by dawn Fri. May
eventually need a frost advisory overnight Thu night into early
Fri morning over central/northern CWA.

A weak disturbance over the southern Rockies ejects into MO by
sunset Friday, and to spread some light rain showers into west
central/sw IL late Fri morning and over rest of central and
southeast IL during Fri afternoon, then diminish from the west
during Fri evening. Increasing clouds Fri morning and light rain
showers likely Fri afternoon to make for a cool day, with highs in
the upper 40s and lower 50s central IL and mid 50s se of I-70.
Another chilly night Fri night with lows in the mid 30s and frost
again likely developing over central IL during overnight Fri
night as weak 1020 mb high pressure settles over lower ohio river
valley by dawn Sat. A fair amount of sunshine Sat with SSW winds
5-10 mph on back side of high pressure. Cool fall-like day with
highs in the low to mid 50s.

Remnants of Tropical Storm Sergio that moves ne into central Baja
of Mexico by dawn Fri morning and into west Texas by dawn Sat
morning to track into southern AR by dawn Sunday morning. Models
have trended further south with this tropical system and keeping
higher chances of rain and heavier qpf south of CWA Sunday and
Sunday night. Best chances of light rain showers into central IL
later Sunday afternoon and Sunday night while lower pops north of
Peoria. Latest GFS and Ecmwf models even keep much of CWA dry on
Sunday. Highs Sunday range from near 50F by Galesburg to upper
50s to near 60F in southeast IL. Lows Sunday night in the mid 30s
nw CWA and lower 40s in southeast IL. Chilly again on Monday with
lingering chances of light rain showers in eastern/se IL Mon
morning. Highs Mon only in the lower 50s, with some upper 40s
northern CWA. Frost and Freeze headlines may be needed overnight
Mon night into early Tue morning with lows in the low to mid 30s.

Dry conditions forecast Monday night through Wed along with
continued cool/below normal temperatures as strong upper level
trof digs over the eastern US. Models have qpf over the Great
Lakes region from late Tue thru Wed, keeping in n/ne of CWA.
Though light pcpn chances could get closest to I-74 Tue night.
Highs Tue/Wed in the 55-60F range while lows in the lower 40s Tue
and Wed nights with a few upper 30s possible.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1145 PM CDT Wed Oct 10 2018

MVFR cigs have covered all sites and based on recent models and
satellite photos, this cloud cover will continue overnight and
into the morning hours. Was scattering clouds out in the morning
with previous issuance, but based on satellite photos of how
extensive cloud cover is, will be keeping broken to overcast MVFR
cigs through around noon at all sites. Then will have clear skies
by 23-00z. Winds will be west to northwest through the whole time
with gust of 20-25kts until evening.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Auten
SHORT TERM...07
LONG TERM...07
AVIATION...Auten
Hazardous weather outlook, Oct 10, 3:13 PM CDT, 12 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
313 PM CDT Wed Oct 10 2018

ILZ045-046-055>057-062-063-111100-
Champaign-Clark-Coles-Cumberland-Douglas-Edgar-Vermilion-
313 PM CDT Wed Oct 10 2018

This Hazardous Weather Outlook is for portions of east central
Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms will be possible until early this
evening. A few of the storms may produce locally damaging wind
gusts to 60 mph. Locally heavy rainfall may produce some flash
flooding of roads in low lying and poor drainage areas.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Much colder air will arrive for the remainder of the week and
weekend. Frost may develop by Thursday night, when low
temperatures drop into the middle 30s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed until 6 pm.

ILZ027>031-036>038-040>044-047>054-061-111100-
Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason-
McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon-Schuyler-
Scott-Shelby-Stark-Tazewell-Woodford-
313 PM CDT Wed Oct 10 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

No weather hazards are expected through tonight.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Much colder air will arrive for the remainder of the week and
weekend. Frost or a light freeze may develop by Thursday night,
when low temperatures drop into the low to middle 30s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

ILZ066>068-071>073-111100-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
313 PM CDT Wed Oct 10 2018

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms will be possible through early evening
today. A few of the storms may produce locally damaging wind
gusts to 60 mph. Locally heavy rainfall may produce some flash
flooding of roads in low lying and poor drainage areas.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Much colder air will arrive for the remainder of the week and
weekend. Patchy frost will be possible briefly late Thursday
night or Friday night when low temperatures drop into the mid to
upper 30s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed until 6 pm.

37

Nearby

Frost Advisories in Illinois, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.